Ask an expert
Question

21 Apr 2006

2 courses of antibiotics and still on pill, suspect pregnancy
I recently had to finish 2 courses of antibiotics due to an ear infection. I really did not suspect that I might be pregnant as I never stopped using the pill. I read the antibiotics pamphlets to get some other info and then saw that both of the courses haven't been tested for safety in pregnancy.
Now I suspect that I might be pregnant and need to know:
- what effect will the antibiotics have on a fetus
- what happens if you fall pregant while on the pill - will it harm the fetus in that early stage of pregnancy (1st 4 weeks)?
Answer 323 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

It depends what antibiotics you used as to how the pregnancy would be affected.
The Pill will not harm the fetus.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9380 votes
No
67% - 19432 votes
Vote